Alert archive / California / Winter Storm Warnings in 2016

Winter Storm Warning 11, NWS Sacramento, CA

October 29, 2016

NWS Sacramento, CA issued this winter storm warning at Oct 29, 2016, 3:40 AM PDT. It took effect at Oct 30, 2016, 10:00 AM PDT. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 29, 2016, 3:40 AM PDT (10:40 UTC)
In effect from
Oct 30, 2016, 10:00 AM PDT
Expired
Oct 30, 2016, 10:44 PM PDT
In force
13 hr
Issued by
NWS Sacramento, CA

The text

As transmitted.

140 
WWUS46 KSTO 291040
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
340 AM PDT SAT OCT 29 2016

...HEAVY MOUNTAIN SNOW AND STRONG GUSTY WIND EXPECTED SUNDAY INTO
SUNDAY NIGHT...

.COLD LOW PRESSURE FROM THE GULF OF ALASKA WILL MOVE THROUGH
SUNDAY INTO SUNDAY NIGHT BRINGING A PERIOD OF HEAVY SNOW AND
STRONG WIND TO THE MOUNTAINS OF WESTERN PLUMAS, INCLUDING LASSEN
PARK, AND THE NORTHERN SIERRA NEVADA. MOTORISTS TRAVELING THROUGH
THESE AREAS SUNDAY SHOULD BE PREPARED FOR HAZARDOUS WINTER
DRIVING CONDITIONS. CARRY CHAINS AND EXPECT TRAVEL DELAYS. SNOW IS
EXPECTED TO DECREASE LATE SUNDAY NIGHT INTO MONDAY MORNING.

CAZ068-300000-
/O.UPG.KSTO.WS.A.0010.161030T1200Z-161031T0600Z/
/O.NEW.KSTO.WS.W.0011.161030T1200Z-161031T0600Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
INCLUDING THE CITIES OF...CHESTER...QUINCY
340 AM PDT SAT OCT 29 2016

...WINTER STORM WARNING IN EFFECT FROM 5 AM TO 11 PM PDT SUNDAY
ABOVE 6000 FEET...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW AND STRONG WINDS ABOVE 6000 FEET...WHICH
IS IN EFFECT FROM 5 AM TO 11 PM PDT SUNDAY. THE WINTER STORM WATCH
IS NO LONGER IN EFFECT.

* MAIN IMPACTS: SLICK ROADS AND REDUCED VISIBILITY DUE TO HEAVY
  SNOW AND STRONG WIND. TRAVEL DELAYS LIKELY AND CHAIN
  RESTRICTIONS PROBABLE.

* OTHER IMPACTS...WINDS GUSTING TO 50 MPH THROUGH THE PASSES AND
  OVER HIGHER TERRAIN COULD CAUSE SIGNIFICANTLY REDUCED VISIBILITY
  AND DIFFICULTY DRIVING.

* CONFIDENCE...HIGH

* TIMING...SUNDAY MORNING THROUGH SUNDAY EVENING...HEAVIEST SUNDAY
  AFTERNOON INTO EARLY EVENING.

* LOCATIONS...WESTERN PLUMAS MOUNTAINS ABOVE 6000 FEET INCLUDING
  LASSEN PARK.

* SNOW ACCUMULATIONS...6 TO 12 INCHES ABOVE 6000 FEET WITH 1 TO 2
  FEET POSSIBLE OVER HIGHER MOUNTAIN PEAKS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS
WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO


$$

CAZ069-300000-
/O.NEW.KSTO.WS.W.0011.161030T1500Z-161031T0600Z/
/O.EXT.KSTO.WS.A.0010.161030T1200Z-161030T1500Z/
WEST SLOPE NORTHERN SIERRA NEVADA-
INCLUDING THE CITY OF...BLUE CANYON
340 AM PDT SAT OCT 29 2016

...WINTER STORM WARNING IN EFFECT FROM 8 AM TO 11 PM PDT SUNDAY
ABOVE 6500 FEET...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW AND STRONG WIND ABOVE 6500
FEET...WHICH IS IN EFFECT FROM 8 AM TO 11 PM PDT SUNDAY. THE
WINTER STORM WATCH IS NO LONGER IN EFFECT.

* MAIN IMPACTS: SLICK ROADS AND REDUCED VISIBILITY DUE TO HEAVY
  SNOW AND STRONG WIND. TRAVEL DELAYS LIKELY AND CHAIN
  RESTRICTIONS PROBABLE.

* OTHER IMPACTS...WINDS GUSTING TO 60 MPH THROUGH PASSED AND OVER
  HIGHER TERRAIN REDUCING VISIBILITY SIGNIFICANTLY AND CAUSING
  DANGEROUS DRIVING CONDITIONS.

* CONFIDENCE...HIGH

* TIMING...SUNDAY INTO SUNDAY NIGHT...HEAVIEST SUNDAY AFTERNOON.

* LOCATIONS...TRANS SIERRA NEVADA PASSES INCLUDING INTERSTATE 80
  AND HIGHWAY 50 ABOVE 6500 FEET.

* SNOW ACCUMULATIONS...6 TO 12 INCHES POSSIBLE ABOVE 6500 FEET
  WITH 1 TO 2 FEET OF SNOW ABOVE 7500 FEET. SNOW ACCUMULATIONS OF
  UP TO 3 INCHES POSSIBLE DOWN TO 5500 FEET SUNDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.


&&

INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO


$$
6 follow-up statements
014 
WWUS46 KSTO 291245 CCA
WSWSTO

URGENT - WINTER WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE SACRAMENTO CA
545 AM PDT SAT OCT 29 2016

...HEAVY MOUNTAIN SNOW AND STRONG GUSTY WIND EXPECTED SUNDAY INTO
SUNDAY NIGHT...

.COLD LOW PRESSURE FROM THE GULF OF ALASKA WILL MOVE THROUGH
SUNDAY INTO SUNDAY NIGHT BRINGING A PERIOD OF HEAVY SNOW AND
STRONG WIND TO THE MOUNTAINS OF EASTERN SHASTA AND WESTERN
PLUMAS, INCLUDING LASSEN PARK, AND THE NORTHERN SIERRA NEVADA.
MOTORISTS TRAVELING THROUGH THESE AREAS SUNDAY SHOULD BE PREPARED
FOR HAZARDOUS WINTER DRIVING CONDITIONS. CARRY CHAINS AND EXPECT
TRAVEL DELAYS. SNOW IS EXPECTED TO DECREASE LATE SUNDAY NIGHT INTO
MONDAY MORNING.

CAZ068-300000-
/O.UPG.KSTO.WS.A.0010.161030T1200Z-161031T0600Z/
/O.COR.KSTO.WS.W.0011.161030T1200Z-161031T0600Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
INCLUDING THE CITIES OF...CHESTER...QUINCY
545 AM PDT SAT OCT 29 2016

...WINTER STORM WARNING IN EFFECT FROM 5 AM TO 11 PM PDT SUNDAY
ABOVE 6000 FEET...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW AND STRONG WINDS ABOVE 6000 FEET...WHICH
IS IN EFFECT FROM 5 AM TO 11 PM PDT SUNDAY. THE WINTER STORM WATCH
IS NO LONGER IN EFFECT.

* MAIN IMPACTS: SLICK ROADS AND REDUCED VISIBILITY DUE TO HEAVY
  SNOW AND STRONG WIND. TRAVEL DELAYS LIKELY AND CHAIN
  RESTRICTIONS PROBABLE.

* OTHER IMPACTS...WINDS GUSTING TO 50 MPH THROUGH THE PASSES AND
  OVER HIGHER TERRAIN COULD CAUSE SIGNIFICANTLY REDUCED VISIBILITY
  AND DIFFICULTY DRIVING.

* CONFIDENCE...HIGH

* TIMING...SUNDAY MORNING THROUGH SUNDAY EVENING...HEAVIEST SUNDAY
  AFTERNOON INTO EARLY EVENING.

* LOCATIONS...EASTERN SHASTA AND WESTERN PLUMAS MOUNTAINS ABOVE
  6000 FEET INCLUDING LASSEN PARK.

* SNOW ACCUMULATIONS...6 TO 12 INCHES ABOVE 6000 FEET WITH 1 TO 2
  FEET POSSIBLE OVER HIGHER MOUNTAIN PEAKS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS
WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO


$$

CAZ069-300000-
/O.NEW.KSTO.WS.W.0011.161030T1500Z-161031T0600Z/
/O.EXT.KSTO.WS.A.0010.161030T1200Z-161030T1500Z/
WEST SLOPE NORTHERN SIERRA NEVADA-
INCLUDING THE CITY OF...BLUE CANYON
545 AM PDT SAT OCT 29 2016

...WINTER STORM WARNING IN EFFECT FROM 8 AM TO 11 PM PDT SUNDAY
ABOVE 6500 FEET...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW AND STRONG WIND ABOVE 6500
FEET...WHICH IS IN EFFECT FROM 8 AM TO 11 PM PDT SUNDAY. THE
WINTER STORM WATCH IS NO LONGER IN EFFECT.

* MAIN IMPACTS: SLICK ROADS AND REDUCED VISIBILITY DUE TO HEAVY
  SNOW AND STRONG WIND. TRAVEL DELAYS LIKELY AND CHAIN
  RESTRICTIONS PROBABLE.

* OTHER IMPACTS...WINDS GUSTING TO 60 MPH THROUGH PASSED AND OVER
  HIGHER TERRAIN REDUCING VISIBILITY SIGNIFICANTLY AND CAUSING
  DANGEROUS DRIVING CONDITIONS.

* CONFIDENCE...HIGH

* TIMING...SUNDAY INTO SUNDAY NIGHT...HEAVIEST SUNDAY AFTERNOON.

* LOCATIONS...TRANS SIERRA NEVADA PASSES INCLUDING INTERSTATE 80
  AND HIGHWAY 50 ABOVE 6500 FEET.

* SNOW ACCUMULATIONS...6 TO 12 INCHES POSSIBLE ABOVE 6500 FEET
  WITH 1 TO 2 FEET OF SNOW ABOVE 7500 FEET. SNOW ACCUMULATIONS OF
  UP TO 3 INCHES POSSIBLE DOWN TO 5500 FEET SUNDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.


&&

INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO


$$
648 
WWUS46 KSTO 291704
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
1004 AM PDT SAT OCT 29 2016

...HEAVY MOUNTAIN SNOW AND STRONG GUSTY WINDS EXPECTED SUNDAY
INTO SUNDAY NIGHT...

.COLD LOW PRESSURE FROM THE GULF OF ALASKA WILL MOVE THROUGH
SUNDAY INTO SUNDAY NIGHT BRINGING A PERIOD OF HEAVY SNOW AND
STRONG WINDS TO THE MOUNTAINS OF EASTERN SHASTA AND WESTERN
PLUMAS... INCLUDING LASSEN PARK... AND THE NORTHERN SIERRA
NEVADA. MOTORISTS TRAVELING THROUGH THESE AREAS SUNDAY SHOULD BE
PREPARED FOR HAZARDOUS WINTER DRIVING CONDITIONS. CARRY CHAINS
AND EXPECT TRAVEL DELAYS. SNOW IS EXPECTED TO DECREASE LATE
SUNDAY NIGHT INTO MONDAY MORNING.

CAZ069-301200-
/O.CAN.KSTO.WS.A.0010.161030T1200Z-161030T1500Z/
/O.CON.KSTO.WS.W.0011.161030T1500Z-161031T0600Z/
WEST SLOPE NORTHERN SIERRA NEVADA-
INCLUDING THE CITY OF...BLUE CANYON
1004 AM PDT SAT OCT 29 2016

...WINTER STORM WARNING REMAINS IN EFFECT FROM 8 AM TO 11 PM PDT
SUNDAY...

* MAIN IMPACTS: SLICK ROADS AND REDUCED VISIBILITY DUE TO HEAVY
  SNOW AND STRONG WIND. TRAVEL DELAYS AND CHAIN CONTROLS LIKELY.

* OTHER IMPACTS...WINDS GUSTING TO 60 MPH THROUGH PASSES AND 
  OVER HIGHER TERRAIN REDUCING VISIBILITY SIGNIFICANTLY AND 
  CAUSING DANGEROUS DRIVING CONDITIONS. 

* CONFIDENCE...HIGH

* TIMING...SUNDAY INTO SUNDAY NIGHT...HEAVIEST SUNDAY AFTERNOON.

* LOCATIONS...TRANS SIERRA NEVADA PASSES INCLUDING INTERSTATE 80 
  AND HIGHWAY 50 ABOVE 6500 FEET. 

* SNOW ACCUMULATIONS...6 TO 12 INCHES POSSIBLE ABOVE 6500 FEET 
  WITH 1 TO 2 FEET OF SNOW ABOVE 7500 FEET. SNOW ACCUMULATIONS 
  OF UP TO 3 INCHES POSSIBLE DOWN TO 5500 FEET SUNDAY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

CAZ068-301200-
/O.CON.KSTO.WS.W.0011.161030T1200Z-161031T0600Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
INCLUDING THE CITIES OF...CHESTER...QUINCY
1004 AM PDT SAT OCT 29 2016

...WINTER STORM WARNING REMAINS IN EFFECT FROM 5 AM TO 11 PM PDT
SUNDAY...

* MAIN IMPACTS: SLICK ROADS AND REDUCED VISIBILITY DUE TO HEAVY 
  SNOW AND STRONG WIND. TRAVEL DELAYS LIKELY AND CHAIN 
  RESTRICTIONS PROBABLE. 

* OTHER IMPACTS...WINDS GUSTING TO 50 MPH THROUGH THE PASSES AND 
  OVER HIGHER TERRAIN COULD CAUSE SIGNIFICANTLY REDUCED 
  VISIBILITY AND DIFFICULTY DRIVING. 

* CONFIDENCE...HIGH

* TIMING...SUNDAY MORNING THROUGH SUNDAY EVENING...HEAVIEST 
  SUNDAY AFTERNOON INTO EARLY EVENING. 

* LOCATIONS...EASTERN SHASTA AND WESTERN PLUMAS MOUNTAINS ABOVE 
  6000 FEET INCLUDING LASSEN PARK. 

* SNOW ACCUMULATIONS...6 TO 12 INCHES ABOVE 6000 FEET WITH 1 TO 
  2 FEET POSSIBLE OVER HIGHER MOUNTAIN PEAKS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
055 
WWUS46 KSTO 301030
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
330 AM PDT SUN OCT 30 2016

...HEAVY MOUNTAIN SNOW AND STRONG GUSTY WINDS EXPECTED TODAY INTO
TONIGHT OVER HIGHER TERRAIN...

.COLD LOW PRESSURE FROM THE GULF OF ALASKA WILL MOVE THROUGH
TODAY INTO TONIGHT BRINGING A PERIOD OF HEAVY SNOW AND STRONG
WINDS TO THE LASSEN PARK AREA AND HIGHER ELEVATIONS OF EASTERN
SHASTA AND WESTERN PLUMAS MOUNTAINS ALONG WITH THE NORTHERN SIERRA
NEVADA. MOTORISTS TRAVELING THROUGH THESE AREAS TODAY INTO TONIGHT
SHOULD BE PREPARED FOR HAZARDOUS WINTER DRIVING CONDITIONS OVER
PASSES. CARRY CHAINS AND EXPECT TRAVEL DELAYS. SNOW IS EXPECTED TO
DECREASE LATE TONIGHT INTO MONDAY MORNING.

CAZ068-301830-
/O.EXT.KSTO.WS.W.0011.161030T1700Z-161031T0600Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
INCLUDING THE CITIES OF...CHESTER...QUINCY
330 AM PDT SUN OCT 30 2016

...WINTER STORM WARNING ABOVE 6000 FEET NOW IN EFFECT FROM 10 AM
THIS MORNING TO 11 PM PDT THIS EVENING...

* MAIN IMPACTS: SLICK ROADS AND REDUCED VISIBILITY DUE TO HEAVY 
  SNOW AND STRONG WIND. TRAVEL DELAYS LIKELY AND CHAIN 
  RESTRICTIONS PROBABLE. 

* OTHER IMPACTS...WINDS GUSTING TO 50 MPH THROUGH THE PASSES AND 
  OVER HIGHER TERRAIN COULD CAUSE SIGNIFICANTLY REDUCED 
  VISIBILITY AND DIFFICULTY DRIVING. 

* TIMING...DEVELOPING LATER THIS MORNING AND BECOMING HEAVY THIS
  AFTERNOON INTO EARLY EVENING.

* LOCATIONS...LASSEN PARK AREA AND MOUNTAINS OF EASTERN SHASTA AND
  WESTERN PLUMAS COUNTIES ABOVE 6000 FEET.

* SNOW ACCUMULATIONS...5 TO 10 INCHES ABOVE 6000 FEET WITH A FOOT
  OR MORE POSSIBLE OVER HIGHER MOUNTAIN PEAKS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

CAZ069-301830-
/O.EXT.KSTO.WS.W.0011.161030T1700Z-161031T0600Z/
WEST SLOPE NORTHERN SIERRA NEVADA-
INCLUDING THE CITY OF...BLUE CANYON
330 AM PDT SUN OCT 30 2016

...WINTER STORM WARNING ABOVE 6500 FEET NOW IN EFFECT FROM 10 AM
THIS MORNING TO 11 PM PDT THIS EVENING...

* MAIN IMPACTS: SLICK ROADS AND REDUCED VISIBILITY DUE TO HEAVY 
  SNOW AND STRONG WIND. TRAVEL DELAYS AND CHAIN CONTROLS LIKELY. 

* OTHER IMPACTS...WINDS GUSTING TO 60 MPH THROUGH PASSES AND 
  OVER HIGHER TERRAIN REDUCING VISIBILITY SIGNIFICANTLY AND 
  CAUSING DANGEROUS DRIVING CONDITIONS. 

* TIMING...DEVELOPING LATER THIS MORNING BECOMING HEAVY THIS
  AFTERNOON INTO EVENING.

* LOCATIONS...TRANS SIERRA NEVADA PASSES INCLUDING INTERSTATE 80 
  AND HIGHWAY 50 ABOVE 6500 FEET. 

* SNOW ACCUMULATIONS...5 TO 10 INCHES POSSIBLE ABOVE 6500 FEET
  WITH UP TO A FOOT OR HIGHER ABOVE 7500 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
390 
WWUS46 KSTO 301305
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
605 AM PDT SUN OCT 30 2016

...HEAVY MOUNTAIN SNOW AND STRONG GUSTY WINDS EXPECTED TODAY INTO
TONIGHT OVER HIGHER TERRAIN...

.COLD LOW PRESSURE FROM THE GULF OF ALASKA WILL MOVE THROUGH
TODAY INTO TONIGHT BRINGING A PERIOD OF HEAVY SNOW AND STRONG
WINDS TO THE LASSEN PARK AREA AND HIGHER ELEVATIONS OF EASTERN
SHASTA AND WESTERN PLUMAS MOUNTAINS ALONG WITH THE NORTHERN
SIERRA NEVADA. MOTORISTS TRAVELING THROUGH THESE AREAS TODAY INTO
TONIGHT SHOULD BE PREPARED FOR HAZARDOUS WINTER DRIVING
CONDITIONS OVER PASSES. CARRY CHAINS AND EXPECT TRAVEL DELAYS.
SNOW IS EXPECTED TO DECREASE LATE TONIGHT INTO MONDAY MORNING.

CAZ068-310600-
/O.CON.KSTO.WS.W.0011.161030T1700Z-161031T0600Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
INCLUDING THE CITIES OF...CHESTER...QUINCY
605 AM PDT SUN OCT 30 2016

...WINTER STORM WARNING REMAINS IN EFFECT ABOVE 6000 FEET FROM 10
AM THIS MORNING TO 11 PM PDT THIS EVENING...

* MAIN IMPACTS: SLICK ROADS AND REDUCED VISIBILITY DUE TO HEAVY 
  SNOW AND STRONG WIND. TRAVEL DELAYS LIKELY AND CHAIN 
  RESTRICTIONS PROBABLE. 

* OTHER IMPACTS...WINDS GUSTING TO 50 MPH THROUGH THE PASSES AND 
  OVER HIGHER TERRAIN COULD CAUSE SIGNIFICANTLY REDUCED 
  VISIBILITY AND DIFFICULTY DRIVING. 

* TIMING...DEVELOPING LATER THIS MORNING AND BECOMING HEAVY THIS 
  AFTERNOON INTO EARLY EVENING. 

* LOCATIONS...LASSEN PARK AREA AND MOUNTAINS OF EASTERN SHASTA 
  AND WESTERN PLUMAS COUNTIES ABOVE 6000 FEET. 

* SNOW ACCUMULATIONS...5 TO 10 INCHES ABOVE 6000 FEET WITH A 
  FOOT OR MORE POSSIBLE OVER HIGHER MOUNTAIN PEAKS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

CAZ069-310600-
/O.CON.KSTO.WS.W.0011.161030T1700Z-161031T0600Z/
WEST SLOPE NORTHERN SIERRA NEVADA-
INCLUDING THE CITY OF...BLUE CANYON
605 AM PDT SUN OCT 30 2016

...WINTER STORM WARNING REMAINS IN EFFECT ABOVE 6500 FEET FROM 10
AM THIS MORNING TO 11 PM PDT THIS EVENING...

* MAIN IMPACTS: SLICK ROADS AND REDUCED VISIBILITY DUE TO HEAVY 
  SNOW AND STRONG WIND. TRAVEL DELAYS AND CHAIN CONTROLS LIKELY. 

* OTHER IMPACTS...WINDS GUSTING TO 60 MPH THROUGH PASSES AND 
  OVER HIGHER TERRAIN REDUCING VISIBILITY SIGNIFICANTLY AND 
  CAUSING DANGEROUS DRIVING CONDITIONS. 

* TIMING...DEVELOPING LATER THIS MORNING BECOMING HEAVY THIS 
  AFTERNOON INTO EVENING. 

* LOCATIONS...TRANS SIERRA NEVADA PASSES INCLUDING INTERSTATE 80 
  AND HIGHWAY 50 ABOVE 6500 FEET. 

* SNOW ACCUMULATIONS...5 TO 10 INCHES POSSIBLE ABOVE 6500 FEET 
  WITH UP TO A FOOT OR HIGHER ABOVE 7500 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
996 
WWUS46 KSTO 302105
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
205 PM PDT SUN OCT 30 2016

...HEAVY MOUNTAIN SNOW AND STRONG GUSTY WINDS CONTINUE OVER
HIGHER TERRAIN...

.HEAVY SNOW AND STRONG WINDS WILL CONTINUE INTO THE EVENING HOURS
ACROSS THE LASSEN PARK AREA AND HIGHER ELEVATIONS OF EASTERN
SHASTA AND WESTERN PLUMAS MOUNTAINS ALONG WITH THE NORTHERN SIERRA
NEVADA. MOTORISTS TRAVELING THROUGH THESE AREAS INTO TONIGHT
SHOULD BE PREPARED FOR HAZARDOUS WINTER DRIVING CONDITIONS OVER
PASSES. CARRY CHAINS AND EXPECT TRAVEL DELAYS. SNOW IS EXPECTED TO
DECREASE LATE TONIGHT INTO MONDAY MORNING.

CAZ068-310600-
/O.CON.KSTO.WS.W.0011.000000T0000Z-161031T0600Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
INCLUDING THE CITIES OF...CHESTER...QUINCY
205 PM PDT SUN OCT 30 2016

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

* MAIN IMPACTS: SLICK ROADS AND REDUCED VISIBILITY DUE TO HEAVY
  SNOW AND STRONG WIND. TRAVEL DELAYS AND CHAIN CONTROLS.

* OTHER IMPACTS...WINDS GUSTING TO 50 MPH THROUGH THE PASSES AND 
  OVER HIGHER TERRAIN COULD CAUSE SIGNIFICANTLY REDUCED 
  VISIBILITY AND DIFFICULTY DRIVING. 

* TIMING...HEAVIEST THIS AFTERNOON INTO EARLY EVENING.

* LOCATIONS...LASSEN PARK AREA AND MOUNTAINS OF EASTERN SHASTA 
  AND WESTERN PLUMAS COUNTIES ABOVE 6000 FEET. 

* SNOW ACCUMULATIONS...5 TO 10 INCHES ABOVE 6000 FEET WITH A 
  FOOT OR MORE POSSIBLE OVER HIGHER MOUNTAIN PEAKS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

CAZ069-310600-
/O.CON.KSTO.WS.W.0011.000000T0000Z-161031T0600Z/
WEST SLOPE NORTHERN SIERRA NEVADA-
INCLUDING THE CITY OF...BLUE CANYON
205 PM PDT SUN OCT 30 2016

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

* MAIN IMPACTS: SLICK ROADS AND REDUCED VISIBILITY DUE TO HEAVY
  SNOW AND STRONG WIND. TRAVEL DELAYS AND CHAIN CONTROLS.

* OTHER IMPACTS...WINDS GUSTING TO 60 MPH THROUGH PASSES AND 
  OVER HIGHER TERRAIN REDUCING VISIBILITY SIGNIFICANTLY AND 
  CAUSING DANGEROUS DRIVING CONDITIONS. 

* TIMING...HEAVIEST THIS AFTERNOON INTO EVENING. 

* LOCATIONS...TRANS SIERRA NEVADA PASSES INCLUDING INTERSTATE 80 
  AND HIGHWAY 50 ABOVE 6500 FEET. 

* SNOW ACCUMULATIONS...5 TO 10 INCHES POSSIBLE ABOVE 6500 FEET 
  WITH UP TO A FOOT OR HIGHER ABOVE 7500 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
872 
WWUS46 KSTO 310544
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
1044 PM PDT SUN OCT 30 2016

CAZ068-069-310645-
/O.CAN.KSTO.WS.W.0011.000000T0000Z-161031T0600Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
INCLUDING THE CITIES OF...CHESTER...QUINCY...BLUE CANYON
1044 PM PDT SUN OCT 30 2016

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE
WINTER STORM WARNING FOR THE WEST SLOPE OF THE NORTHERN SIERRA
NEVADA.

RAIN AND SNOW SHOWERS WILL DECREASE OVER THE SIERRA NEVADA
OVERNIGHT WITH LITTLE ADDITIONAL ACCUMULATION. MANY OF THE WEB
CAMERAS ALONG INTERSTATE 80 INDICATE ROADS ARE MOSTLY WET WITH
LITTLE OR NO SNOW ON THE ROAD SURFACES. 

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this winter storm warning went out at Oct 28, 9:20 PM PDT, 6 hours 20 minutes earlier.

Area forecast discussion, Oct 28, 9:20 PM PDT, 6 hours 20 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
920 PM PDT Fri Oct 28 2016

.SYNOPSIS...
Wet and unsettled weather through the middle of next week
as several weather systems move across the area. Snow will be
possible at Sierra pass level Sunday.

&&

.DISCUSSION...
Moist SW flow aloft forecast to keep scattered showers going over
interior Norcal into Sat morning even though Norcal will be in
between wx systems. Thunder chances are now nil over the Nrn SJV.

On Sat, the best precip chances will shift over the mountains and
Shasta county where up to an inch could fall. Snow levels remain
high above 8000 feet.

A colder system will drop south from the Gulf of Alaska Sunday
with significant precip and lower snow levels. Models have been
fluctuating with snow levels and current thinking brings them
down to 6000 feet during the day. Have went 500 feet below
guidance due to the likely convective nature of the precip. In
this scenario rain would change to snow during the day over the
Sierra impacting pass level travel. Will continue winter storm
watch above 6000 feet for 6-12 inches at pass level and several
feet at higher peaks including Lassen park. Confidence in snow
level forecast is still not high enough to upgrade to a warning.
Thunderstorms also look possible with a good shear profile and
instability for storm organization and small hail threat.
Confidence in Sunday's system is medium and some adjustments to
this forecast may occur...especially snow levels.

Next system approaches Monday...at this time it does not appear to
be a major precip producer for the area. The exception may be over
Shasta county where around 0.50 is forecast...less than 0.10 for
most areas farther south.

&&

.EXTENDED DISCUSSION (Tuesday THROUGH Friday)

The long term forecast period starts to transition into a drier
period of weather mid to late next week. Models are in good
agreement to bringing a shortwave trough of low pressure across
northern California, which could bring some chances for rain
showers and light snow to elevations higher than 6000 feet. Models
then project a shortwave ridge of high pressure to project into
northern California from the west to bring dry weather and
slightly warmer temperatures. Despite the slight warm up into the
50s/60s, temperatures will still be about 5 degrees below normal
towards the end of next week.

&&

.AVIATION...

Widespread MVFR overcast ceilings expected for Valley TAF sites with
variable VFR/MVFR ceilings for the northern Sacramento Valley with
local IFR/LIFR ceilings. Light south winds expected for the next 24
hours.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
Winter Storm Watch from late Saturday night through Sunday
evening for West Slope Northern Sierra Nevada-Western Plumas
County/Lassen Park.

&&

Nearby

Winter Storm Warnings in California, 2016Every winter storm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.